Alert archive / Missouri / Winter Storm Watches in 2008
Winter Storm Watch 5, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm watch at Mar 2, 2008, 4:30 AM CST for 23 counties in Missouri; 15 counties in Illinois. It took effect at Mar 2, 2008, 4:32 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 4:30 AM CST (10:30 UTC)
- In effect from
- Mar 2, 2008, 4:32 PM CST
- Expired
- Mar 3, 2008, 4:21 AM CST
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
All 38 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 12 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm watch went out at Mar 1, 11:16 PM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Mar 1, 11:16 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1116 PM CST SAT MAR 1 2008 .UPDATE... MADE SOME CHANGES FOR THE OVERNIGHT AND SUNDAY MORNING...PRIMARILY WITH CLOUD COVER AND PCPN CHANCES. ONLY CLOUDS OVER THE FA ATTM WERE THIN CI SPILLING OVER MID LEVEL RDG AND THESE WERE STEADILY PROPAGATING EWD WITH TIME...WITH LARGE CLEAR AREA MOVING DEEPER INTO THE FA. HOWEVER...AM STILL EXPECTING SOME LOWER CLOUD TO DEVELOP OVERNIGHT WITH VANGUARD OF GOOD MOISTURE NOSING UP FROM AR AND WITH SOME DECENT THETA-E ADVECTION CENTERED AROUND H850...MAY SEE SOME SML SHRA OR SPRINKLES DEVELOP OVER THE FAR SRN FA LATE TONIGHT. HAVE ADDED THIS IN...AND CONTINUED IT INTO SUNDAY MORNING FOR PARTS OF SWRN IL AS WELL AS THESE SHRA DEVELOP A BIT BETTER WITH TIME. OTHERWISE...PUSHED BACK TIMING OF MEASURABLE PCPN IN OTHER PARTS OF THE FA UNTIL AFTERNOON...WITH THE FOCUS THEN RESUMING IN THE NWRN FA. TEMPS WILL LIKELY REMAIN NEAR STEADY FOR THE OVERNIGHT PERIOD WITH THE POSSIBILITY OF A LOSS OF A FEW MORE DEGREES OVER THE NEXT FEW HRS...BUT WITH BETTER SLY GRADIENT WINDS KICKING IN...MUCH MORE OF A DROP IS UNLIKELY...EVEN WITH LESS CLOUDS FORECAST FOR MANY AREAS. EDGED TEMPS UP A BIT FOR TOMORROW...WITH SOME SUN EXPECTED TIL ERY AFTN AND BASED ON TEMPS TODAY...LOOK FOR WIDESPREAD LOWER-MID 70S ON SUNDAY SAVE THE FAR NRN AND ERN FA. TES && .DISCUSSION... FORECAST CONCERN FOCUSES ON THE POTENTIAL FOR HEAVY RAINFALL OVER THE CWA SUNDAY NIGHT INTO MONDAY...AND ALSO ON THE POTENTIAL FOR ACCUMULATING SNOW MONDAY INTO TUESDAY. LOOKS LIKE A MESSY LATE WINTER/EARLY SPRING SYSTEM HEADING OUR WAY. GFS/NAM/ECMWF HAVE CONTINUED TO SHOW A SLOWER PROGRESSION WITH THE TROUGH CURRENTLY OVER THE PACIFIC NORTHWEST LIKE THE MIDSHIFT TALKED ABOUT. MODELS AGREE THAT THIS TROUGH WILL SPLIT WITH NRN STREAM SHORTWAVE MOVING EASTWARD ACROSS THE GREAT LAKES WHILE THE SRN PART OF THE TROUGH CLOSES OFF OVER THE SOUTHERN HIGH PLAINS AND MOVES ACROSS THE MID MS VALLEY/MID SOUTH ON TUESDAY. 12Z RUN OF GFS WAS FARTHER NORTHWEST THAN THE 12Z NAM...WITH THE 12Z ECMWF A GOOD COMPROMISE IN THE MIDDLE...SO WILL RELY ON IT. IN THE SHORT TERM...TEMPERATURES HAVE CLIMBED IN THE 60S OVER THE SWRN HALF OF THE CWA THIS AFTERNOON ONCE SKIES CLEARED AND SOUTHWESTERLY WINDS BEGAN MIXING DOWN WARMER TEMPERTURES. HAVE INCREASING CLOUDS OVERNIGHT AS A 40KT LOW LEVEL JET BEGINS ADVECTING GULF MOISTURE NORTHWARD. INCLUDED MENTION OF ISOLATED SHRA OVER ENTIRE CWA TOMORROW AS BOTH THE GFS/NAM GENERATES SOME SMALL QPF OVER REGION IN AREA OF LOW LEVEL MOISTURE CONVERGENCE/THETA-E ADVECTION 12-18Z. DO SHOW INCREASED CHANCES FOR SHRA/TSRA OVER THE NWRN CWA TOMORROW AFTERNOON AS FORCING INCREASES IN ADVANCE OF FRONT. LIKE TODAY...SOUTHWESTERLY WINDS WILL HELP MIX DOWN +9 TO 12C 850MB TEMPERATURES. HAVE HIGHS AROUND 70 OVER MUCH OF THE AREA TOMORROW WHICH SHOULD BE THE LAST WARM DAY THIS WEEK. LARGE SCALE FORCING WILL INCREASE DRAMATICALLY ON SUNDAY NIGHT GIVEN APPROACH OF TROUGH...RIGHT ENTRACE REGION OF THE JET AND LOW LEVEL FORCING. AS MENTIONED ABOVE...MODEL TREND AS BEEN FOR SLOWER TROUGH PROGRESSION SO SLOWED DOWN ONSET OF PRECIPITATION. HAVE ADDED MENTION OF LOCALLY HEAVY RAINFALL OVER THE SRN HALF OF THE CWA SUNDAY NIGHT INTO MONDAY GIVEN IMPRESSIVE QPF TOTALS FROM GFS/ECWMF AND PRECIPITABLE WATERS AROUND 1.25 INCHES. WILL BE ISSUING A HYDROLOGIC OUTLOOK TO HIGHLIGHT THIS. WILL ALSO SEE A SLOW TURNOVER FROM RAIN TO SNOW WITH SOME INTERVENING SLEET FROM THE FAR NORTHWEST LATE SUNDAY NIGHT TO THE SOUTHEAST CWA SOMETIME MONDAY AFTERNOON. UPPER LOW WILL THEN MOVE NORTHEAST ACROSS THE REGION BY LATE MONDAY NIGHT INTO TUESDAY. ECWMF DOES SHOW DECENT MID LEVEL FRONTGENESIS/ NEGATIVE EPV VALUES WITH SOME INDICATION OF A TROWAL MOVING ACROSS THE EASTERN HALF OF THE CWA DURING THIS TIME...SO CHANCES OF AN ACCUMULATING SNOW LOOK TO BE INCREASING AND WILL HIGHLIGHT THIS IN THE HWO. DID NOT MAKE MUCH CHANGE TO THE EXTENDED PART OF THE FORECAST (TUESDAY NIGHT - WEDNESDAY) BECAUSE OF CONTINUED MODEL INCONSISENCIES. USES A COMBINATION OF THE GFS MEAN AND 00Z ECMWF FORECASTS WHICH MOVE UPPER LOW AFFECTING OUR AREA EARLY IN THE WEEK QUICKLY EASTWARD...FOLLOWED QUICKLY BY ANOTHER SHORTWAVE TROUGH/ ACCOMPANYING SFC FRONT OVER THE AREA ON WEDNESDAY. NOT A GREAT DEAL OF MOISTURE FOR THIS SYSTEM TO WORK WITH...SO STILL ONLY HAVE SLGT CHC POPS WEDNESDAY AND WEDNESDAY NIGHT AND DRY THE REST OF THE WEEK. USED A COMBINATION OF PERSISTENCE...HPC GUIDANCE AND GFS ENSEMBLE MEAN MOS FOR TEMPERATURES. BRITT && .AVIATION... FOR THE 06Z TAFS...WARM SOUTHERLY WINDS TO PERSIST THROUGH FORECAST PERIOD AHEAD OF NEXT WEATHER SYSTEM. THIN CIRRUS SHIELD TO REMAIN OVERHEAD WITH SC DEVELOPING OVER ARKANSAS AS WARM MOIST AIR FLOWS NORTHWARD FROM THE GULF. THESE CLOUDS WILL SLOWLY ADVECT INTO MISSOURI MOVING INTO KCOU...KSTL AND KSUS BY 14Z AND KUIN BY 15Z. BUT WILL NOT SEE CIGS THICKEN AND LOWER TO MVFR TIL LATE THIS AFTERNOON AND DURING THE EVENING. IN THE MEANTIME...SOUTHERLY WINDS TO PICKUP WITH GUSTS TO 25KTS AT TIMES BY MID MORNING. CHANCES OF PCPN REMAIN VERY SLIM...SO FOR NOW ONLY HAVE PROB30 GROUPS IN FOR KCOU AND KUIN FROM 02Z TO 06Z MONDAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 1, 4:05 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CST SAT MAR 1 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 405 PM CST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REGION SUNDAY AFTERNOON AND SUNDAY NIGHT...AND OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON MONDAY MORNING. WIDESPREAD RAINS OF ONE TO TWO INCHES ARE EXPECTED...WITH LOCALLY HEAVIER AMOUNTS. SINCE THE GROUND IS QUITE WET FROM THE RECENT WET WEATHER...RUNOFF FROM THESE RAINS WILL CAUSE RISES ON AREA RIVERS. IN ADDITION...THE COLDER AIR BEHIND THE FRONT WILL CHANGE THE RAIN TO SLEET AND SNOW ACROSS THE AREA LATE SUNDAY NIGHT AND INTO MONDAY. SOME SNOW AND SLEET ACCUMULATIONS WILL BE POSSIBLE. THERE IS AN INCREASING CHANCE OF ACCUMULATING SNOW OVER SOUTHEAST AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST AND WEST CENTRAL MISSOURI LATE MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL LOW MOVES FROM THE SOUTHERN PLAINS INTO THE TENNESSEE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:06 AM CST | Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 35 hr |
Nearby
Winter Storm Watches in Missouri, 2008Winter Storm Watches in Illinois, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.